Actifed Plus Head Cold And Sinus Extra Strength

Name: Actifed Plus Head Cold And Sinus Extra Strength

Descriptions

In November 2000, the Food and Drug Administration (FDA) issued a public health warning regarding phenylpropanolamine (PPA) due to the risk of hemorrhagic stroke. The FDA, supported by results of a research program, requested that manufacturers voluntarily discontinue marketing products that contain PPA and that consumers work with their healthcare providers to select alternative products.

Antihistamine, decongestant, and analgesic combinations are taken by mouth to relieve the sneezing, runny nose, sinus and nasal congestion (stuffy nose), fever, headache, and aches and pain of colds, influenza, and hay fever. These combinations do not contain any ingredient to relieve coughs.

Antihistamines are used to relieve or prevent the symptoms of hay fever and other types of allergy. They may also help relieve some symptoms of the common cold, such as sneezing and runny nose. They work by preventing the effects of a substance called histamine, which is produced by the body. Antihistamines contained in these combinations are:

brompheniramine, chlorpheniramine, dexbrompheniramine, diphenhydramine, pheniramine, phenyltoloxamine, pyrilamine, and triprolidine.

Decongestants, such as phenylephrine, and pseudoephedrine, produce a narrowing of blood vessels. This leads to clearing of nasal congestion, but it may also cause an increase in blood pressure in patients who have high blood pressure.

Analgesics, such as acetaminophen and salicylates (e.g., aspirin, sodium salicylate), are used in these combination medicines to help relieve fever, headache, aches, and pain.

Some of these medicines are available without a prescription. However, your doctor may have special instructions on the proper dose of these medicines for your medical condition.

Do not give any over-the-counter (OTC) cough and cold medicine to a baby or child under 4 years of age. Using these medicines in very young children might cause serious or possibly life-threatening side effects .

This product is available in the following dosage forms:

  • Tablet
  • Tablet, Effervescent
  • Tablet, Extended Release
  • Tablet, Chewable
  • Capsule, Liquid Filled
  • Capsule
  • Solution
  • Syrup
  • Powder for Suspension
  • Powder for Solution
  • Liquid
  • Suspension
  • Packet
  • Elixir

Uses For Actifed Plus Head Cold And Sinus Extra Strength

Cough/cold combinations are used mainly to relieve the cough due to colds, influenza, or hay fever. They are not to be used for the chronic cough that occurs with smoking, asthma, or emphysema or when there is an unusually large amount of mucus or phlegm (pronounced flem) with the cough.

Cough/cold combination products contain more than one ingredient. For example, some products may contain an antihistamine, a decongestant, and an analgesic, in addition to a medicine for coughing. If you are treating yourself, it is important to select a product that is best for your symptoms. Also, in general, it is best to buy a product that includes only those medicines you really need. If you have questions about which product to buy, check with your pharmacist.

Since different products contain ingredients that will have different precautions and side effects, it is important that you know the ingredients of the medicine you are taking. The different kinds of ingredients that may be found in cough/cold combinations include:

Antihistamines—Antihistamines are used to relieve or prevent the symptoms of hay fever and other types of allergy. They also help relieve some symptoms of the common cold, such as sneezing and runny nose. They work by preventing the effects of a substance called histamine, which is produced by the body. Some examples of antihistamines contained in these combinations are:

  • Bromodiphenhydramine
  • Brompheniramine
  • Carbinoxamine
  • Chlorpheniramine
  • Dexchlorpheniramine
  • Diphenhydramine
  • Doxylamine
  • Phenindamine
  • Pheniramine
  • Phenyltoloxamine
  • Pyrilamine
  • Promethazine
  • Triprolidine

Decongestants—Decongestants produce a narrowing of blood vessels. This leads to clearing of nasal congestion. However, this effect may also increase blood pressure in patients who have high blood pressure. These include:

  • Ephedrine
  • Phenylephrine
  • Pseudoephedrine

Antitussives—Antitussives help relieve coughing and are some contain a narcotic. These antitussives act directly on the cough center in the brain. Narcotics may become habit-forming, causing mental or physical dependence, if used for a long time. Physical dependence may lead to withdrawal side effects when you stop taking the medicine.

    Narcotic antitussives
  • Codeine
  • Dihydrocodeine
  • Hydrocodone
  • Hydromorphone
    Non-narcotic antitussives
  • Carbetapentane
  • Caramiphen
  • Dextromethorphan

Expectorants—Expectorants work by loosening the mucus or phlegm in the lungs. The main expectorant used in cough and cold medicines is guaifenesin. Other ingredients added as expectorants (for example, ammonium chloride, calcium iodide, iodinated glycerol, ipecac, potassium guaiacolsulfonate, potassium iodide, and sodium citrate) have not been proven to be effective. In general, the best thing you can do to loosen mucus or phlegm is to drink plenty of water.

Analgesics—Analgesics are used in these combination medicines to help relieve the aches and pain that may occur with the common cold. These include:

  • Acetaminophen
  • Aspirin
  • Other salicylates such as salicylamide and sodium salicylate

The use of too much acetaminophen and salicylates at the same time may cause kidney damage or cancer of the kidney or urinary bladder. This may occur if large amounts of both medicines are taken together for a long time. However, taking the recommended amounts of combination medicines that contain both acetaminophen and a salicylate for short periods of time has not been shown to cause these unwanted effects.

Anticholinergics—Anticholinergics, such as homatropine may help produce a drying effect in the nose and chest.

These cough and cold combinations are available both over-the-counter (OTC) and with your doctor's prescription.

Do not give any over-the-counter (OTC) cough and cold medicine to a baby or child under 4 years of age. Using these medicines in very young children might cause serious or possibly life-threatening side effects .

Before Using Actifed Plus Head Cold And Sinus Extra Strength

Allergies

Tell your doctor if you have ever had any unusual or allergic reaction to medicines in this group or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.

Pediatric

Very young children are usually more sensitive to the effects of this medicine. Before giving any of these combination medicines to a child, check the package label very carefully. Some of these medicines are too strong for use in children. If you are not certain whether a specific product can be given to a child, or if you have any questions about the amount to give, check with your health care professional, especially if it contains:

  • Antihistamines—Nightmares, unusual excitement, nervousness, restlessness, or irritability may be more likely to occur in children taking antihistamines.
  • Decongestants (e.g., ephedrine, phenylephrine, pseudoephedrine—Increases in blood pressure may be more likely to occur in children taking decongestants.
  • Iodides (e.g., calcium iodide and iodinated glycerol)—These medicines pass into the breast milk and may cause unwanted effects, such as underactive thyroid, in the baby.
  • Narcotic antitussives (e.g., codeine, dihydrocodeine, hydrocodone, and hydromorphone)—Breathing problems may be especially likely to occur in children younger than 2 years of age taking narcotic antitussives. Also, unusual excitement or restlessness may be more likely to occur in children receiving these medicines.
  • Salicylates (e.g., aspirin)—Do not give medicines containing aspirin or other salicylates to a child or teenager with a fever or other symptoms of a virus infection, especially flu or chickenpox, without first discussing its use with your child's doctor. This is very important because salicylates may cause a serious illness called Reye's syndrome in children with fever caused by a virus infection, especially flu or chickenpox. Also, children may be more sensitive to the aspirin or other salicylates contained in some of these medicines, especially if they have a fever or have lost large amounts of body fluid because of vomiting, diarrhea, or sweating.

Do not give any over-the-counter (OTC) cough and cold medicine to a baby or child under 4 years of age. Using these medicines in very young children might cause serious or possibly life-threatening side effects .

Geriatric

The elderly are usually more sensitive to the effects of this medicine, especially if it contains:

  • Antihistamines—Confusion, difficult or painful urination, dizziness, drowsiness, feeling faint, or dryness of mouth, nose, or throat may be more likely to occur in elderly patients. Also, nightmares or unusual excitement, nervousness, restlessness, or irritability may be more likely to occur in the elderly taking antihistamines.
  • Decongestants (e.g., ephedrine, phenylephrine, pseudoephedrine—Confusion, hallucinations, drowsiness, or convulsions (seizures) may be more likely to occur in the elderly, who are usually more sensitive to the effects of this medicine. Also, increases in blood pressure may be more likely to occur in elderly persons taking decongestants.

Pregnancy

The occasional use of a cough/cold combination is not likely to cause problems in the fetus or in the newborn baby. However, when these medicines are used at higher doses and/or for a long time, the chance that problems might occur may increase. For the individual ingredients of these combinations, the following information should be considered before you decide to use a particular cough/cold combination:

  • Acetaminophen—Studies on birth defects have not been done in humans. However, acetaminophen has not been shown to cause birth defects or other problems in humans.
  • Alcohol—Some of these combination medicines contain a large amount of alcohol. Too much use of alcohol during pregnancy may cause birth defects.
  • Antihistamines—Antihistamines have not been shown to cause problems in humans.
  • Caffeine—Studies in humans have not shown that caffeine causes birth defects. However, studies in animals have shown that caffeine causes birth defects when given in very large doses (amounts equal to the amount of caffeine contained in 12 to 24 cups of coffee a day).
  • Codeine—Although studies on birth defects with codeine have not been done in humans, it has not been reported to cause birth defects in humans. Codeine has not been shown to cause birth defects in animal studies, but it caused other unwanted effects. Also, regular use of narcotics during pregnancy may cause the baby to become dependent on the medicine. This may lead to withdrawal side effects after birth. In addition, narcotics may cause breathing problems in the newborn baby if taken by the mother just before delivery.
  • Hydrocodone—Although studies on birth defects with hydrocodone have not been done in humans, it has not been reported to cause birth defects in humans. However, hydrocodone has been shown to cause birth defects in animals when given in very large doses. Also, regular use of narcotics during pregnancy may cause the baby to become dependent on the medicine. This may lead to withdrawal side effects after birth. In addition, narcotics may cause breathing problems in the newborn baby if taken by the mother just before delivery.
  • Iodides (e.g., calcium iodide and iodinated glycerol)—Not recommended during pregnancy. Iodides have caused enlargement of the thyroid gland in the fetus and resulted in breathing problems in newborn babies whose mothers took iodides in large doses for a long period of time.
  • Phenylephrine—Studies on birth defects with phenylephrine have not been done in either humans or animals.
  • Pseudoephedrine—Studies on birth defects with pseudoephedrine have not been done in humans. In animal studies pseudoephedrine did not cause birth defects but did cause a decrease in average weight, length, and rate of bone formation in the animal fetus when given in high doses.
  • Salicylates (e.g., aspirin)—Studies on birth defects in humans have been done with aspirin, but not with salicylamide or sodium salicylate. Salicylates have not been shown to cause birth defects in humans. However, salicylates have been shown to cause birth defects in animals.

Some reports have suggested that too much use of aspirin late in pregnancy may cause a decrease in the newborn's weight and possible death of the fetus or newborn infant. However, the mothers in these reports had been taking much larger amounts of aspirin than are usually recommended. Studies of mothers taking aspirin in the doses that are usually recommended did not show these unwanted effects. However, there is a chance that regular use of salicylates late in pregnancy may cause unwanted effects on the heart or blood flow in the fetus or newborn baby.

Use of salicylates, especially aspirin, during the last 2 weeks of pregnancy may cause bleeding problems in the fetus before or during delivery, or in the newborn baby. Also, too much use of salicylates during the last 3 months of pregnancy may increase the length of pregnancy, prolong labor, cause other problems during delivery, or cause severe bleeding in the mother before, during, or after delivery. Do not take aspirin during the last 3 months of pregnancy unless it has been ordered by your doctor.

Breast Feeding

If you are breastfeeding, the chance that problems might occur depends on the ingredients of the combination. For the individual ingredients of these combinations, the following apply:

  • Acetaminophen—Acetaminophen passes into the breast milk. However, it has not been reported to cause problems in nursing babies.
  • Alcohol—Alcohol passes into the breast milk. However, the amount of alcohol in recommended doses of this medicine does not usually cause problems in nursing babies.
  • Antihistamines—Small amounts of antihistamines pass into the breast milk. Antihistamine-containing medicine is not recommended for use while breastfeeding since most antihistamines are especially likely to cause side effects, such as unusual excitement or irritability, in the baby. Also, since antihistamines tend to decrease the secretions of the body, the flow of breast milk may be reduced in some patients.
  • Caffeine—Small amounts of caffeine pass into the breast milk and may build up in the nursing baby. However, the amount of caffeine in recommended doses of this medicine does not usually cause problems in nursing babies.
  • Codeine and other narcotic cough medicines (e.g., dihydrocodeine, hydrocodone, and hydromorphone)—Codeine is changed to morphine in the body. Some people change codeine to morphine more quickly than others. These individuals are called "ultra-rapid metabolizers of codeine". If a nursing mother is an ultra-rapid metabolizer of codeine, it could lead to a morphine overdose in the nursing baby and cause very serious side effects. A nursing mother should talk to her doctor if she has any questions about taking codeine or about how this medicine may affect her baby .
  • Decongestants (e.g., ephedrine, phenylephrine, pseudoephedrine—Phenylephrine has not been reported to cause problems in nursing babies. Ephedrine and pseudoephedrine pass into the breast milk and may cause unwanted effects in nursing babies (especially newborn and premature babies).
  • Iodides (e.g., calcium iodide and iodinated glycerol)—These medicines pass into the breast milk and may cause unwanted effects, such as underactive thyroid, in the baby.
  • Salicylates (e.g., aspirin)—Salicylates pass into the breast milk. Although salicylates have not been reported to cause problems in nursing babies, it is possible that problems may occur if large amounts are taken regularly.

Interactions with Medicines

Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking any of these medicines, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using medicines in this class with any of the following medicines is not recommended. Your doctor may decide not to treat you with a medication in this class or change some of the other medicines you take.

  • Alfuzosin
  • Amifampridine
  • Amiodarone
  • Amisulpride
  • Amitriptyline
  • Amprenavir
  • Anagrelide
  • Apomorphine
  • Aripiprazole
  • Aripiprazole Lauroxil
  • Arsenic Trioxide
  • Artemether
  • Asenapine
  • Astemizole
  • Atazanavir
  • Azithromycin
  • Bedaquiline
  • Bepridil
  • Boceprevir
  • Buserelin
  • Chloroquine
  • Chlorpromazine
  • Ciprofloxacin
  • Cisapride
  • Citalopram
  • Clarithromycin
  • Clomipramine
  • Clorgyline
  • Clozapine
  • Cobicistat
  • Crizotinib
  • Cyclobenzaprine
  • Cyclopropane
  • Dabrafenib
  • Darunavir
  • Dasabuvir
  • Defibrotide
  • Degarelix
  • Delamanid
  • Delavirdine
  • Desipramine
  • Deslorelin
  • Deutetrabenazine
  • Dichlorphenamide
  • Dihydroergotamine
  • Disopyramide
  • Dofetilide
  • Dolasetron
  • Domperidone
  • Donepezil
  • Doxepin
  • Dronedarone
  • Droperidol
  • Ebastine
  • Efavirenz
  • Elvitegravir
  • Eribulin
  • Erythromycin
  • Escitalopram
  • Famotidine
  • Felbamate
  • Fingolimod
  • Flecainide
  • Fluconazole
  • Fluoxetine
  • Fluvoxamine
  • Formoterol
  • Foscarnet
  • Fosphenytoin
  • Furazolidone
  • Galantamine
  • Gatifloxacin
  • Gemifloxacin
  • Gonadorelin
  • Goserelin
  • Granisetron
  • Halofantrine
  • Haloperidol
  • Halothane
  • Histrelin
  • Hydroquinidine
  • Hydroxychloroquine
  • Hydroxyzine
  • Ibutilide
  • Iloperidone
  • Imipramine
  • Indinavir
  • Influenza Virus Vaccine, Live
  • Iproniazid
  • Isocarboxazid
  • Itraconazole
  • Ivabradine
  • Ketoconazole
  • Ketorolac
  • Lapatinib
  • Leuprolide
  • Levofloxacin
  • Levomethadyl
  • Linezolid
  • Lumefantrine
  • Mefloquine
  • Mesoridazine
  • Methadone
  • Methotrimeprazine
  • Methylene Blue
  • Metronidazole
  • Mifepristone
  • Mizolastine
  • Moclobemide
  • Moricizine
  • Moxifloxacin
  • Nafarelin
  • Nalmefene
  • Naltrexone
  • Nefazodone
  • Nelfinavir
  • Nialamide
  • Nilotinib
  • Norfloxacin
  • Octreotide
  • Ofloxacin
  • Olanzapine
  • Ombitasvir
  • Ondansetron
  • Paliperidone
  • Panobinostat
  • Papaverine
  • Pargyline
  • Paritaprevir
  • Paroxetine
  • Pasireotide
  • Pazopanib
  • Pentamidine
  • Perphenazine
  • Phenelzine
  • Pimavanserin
  • Pimozide
  • Pipamperone
  • Piperaquine
  • Pitolisant
  • Posaconazole
  • Potassium
  • Probucol
  • Procainamide
  • Procarbazine
  • Prochlorperazine
  • Promethazine
  • Propafenone
  • Protriptyline
  • Quetiapine
  • Quinidine
  • Quinine
  • Ranolazine
  • Rasagiline
  • Ribociclib
  • Rilpivirine
  • Riociguat
  • Risperidone
  • Ritonavir
  • Safinamide
  • Saquinavir
  • Selegiline
  • Sertindole
  • Sevoflurane
  • Sibutramine
  • Sodium Oxybate
  • Sodium Phosphate
  • Sodium Phosphate, Dibasic
  • Sodium Phosphate, Monobasic
  • Solifenacin
  • Sorafenib
  • Sotalol
  • Sparfloxacin
  • Sulpiride
  • Sultopride
  • Sunitinib
  • Tacrolimus
  • Tamoxifen
  • Telaprevir
  • Telavancin
  • Telithromycin
  • Tetrabenazine
  • Thioridazine
  • Tipranavir
  • Tizanidine
  • Toloxatone
  • Tolterodine
  • Toremifene
  • Tranylcypromine
  • Trazodone
  • Trimipramine
  • Triptorelin
  • Vandetanib
  • Vardenafil
  • Vemurafenib
  • Venlafaxine
  • Vilanterol
  • Vinflunine
  • Voriconazole
  • Vorinostat
  • Ziprasidone
  • Zolmitriptan
  • Zotepine
  • Zuclopenthixol

Using medicines in this class with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

  • Abciximab
  • Acarbose
  • Aceclofenac
  • Acemetacin
  • Acenocoumarol
  • Acepromazine
  • Acetyldigoxin
  • Adenosine
  • Alefacept
  • Alfentanil
  • Alipogene Tiparvovec
  • Almotriptan
  • Alprazolam
  • Alteplase, Recombinant
  • Amiloride
  • Amineptine
  • Amiodarone
  • Amisulpride
  • Amitriptyline
  • Amitriptylinoxide
  • Amobarbital
  • Amoxapine
  • Amphetamine
  • Amtolmetin Guacil
  • Amygdalin
  • Anagrelide
  • Ancrod
  • Anileridine
  • Anisindione
  • Antithrombin III Human
  • Apixaban
  • Aprepitant
  • Aprobarbital
  • Ardeparin
  • Argatroban
  • Aripiprazole
  • Arsenic Trioxide
  • Asenapine
  • Aspirin
  • Atazanavir
  • Axitinib
  • Baclofen
  • Balsalazide
  • Bemiparin
  • Bendroflumethiazide
  • Benperidol
  • Benzphetamine
  • Benzthiazide
  • Betamethasone
  • Betrixaban
  • Bismuth Subsalicylate
  • Bivalirudin
  • Blinatumomab
  • Boceprevir
  • Bosutinib
  • Bromazepam
  • Bromfenac
  • Bromocriptine
  • Bromopride
  • Brompheniramine
  • Bucindolol
  • Budesonide
  • Bufexamac
  • Bumetanide
  • Buprenorphine
  • Bupropion
  • Buspirone
  • Butabarbital
  • Butalbital
  • Butorphanol
  • Calcifediol
  • Cangrelor
  • Carbamazepine
  • Carbinoxamine
  • Carisoprodol
  • Carmustine
  • Carphenazine
  • Carteolol
  • Carvedilol
  • Celecoxib
  • Ceritinib
  • Certoparin
  • Chloral Hydrate
  • Chlordiazepoxide
  • Chlorothiazide
  • Chlorpheniramine
  • Chlorpromazine
  • Chlorpropamide
  • Chlorthalidone
  • Chlorzoxazone
  • Choline Magnesium Trisalicylate
  • Choline Salicylate
  • Cilostazol
  • Cimetidine
  • Ciprofloxacin
  • Citalopram
  • Clarithromycin
  • Clobazam
  • Clomipramine
  • Clonazepam
  • Clonixin
  • Clopamide
  • Clopidogrel
  • Clorazepate
  • Clorgyline
  • Clozapine
  • Cobimetinib
  • Cocaine
  • Codeine
  • Conivaptan
  • Cortisone
  • Cyclobenzaprine
  • Cyclopenthiazide
  • Cyclosporine
  • Dabigatran Etexilate
  • Daclatasvir
  • Dalteparin
  • Danaparoid
  • Dantrolene
  • Darunavir
  • Dasabuvir
  • Deferasirox
  • Deferoxamine
  • Defibrotide
  • Deflazacort
  • Delavirdine
  • Dermatan Sulfate
  • Desipramine
  • Desirudin
  • Deslanoside
  • Desmopressin
  • Desogestrel
  • Desvenlafaxine
  • Dexamethasone
  • Dexibuprofen
  • Dexketoprofen
  • Dexmedetomidine
  • Dextroamphetamine
  • Dextromethorphan
  • Dezocine
  • Diacetylmorphine
  • Diazepam
  • Diazoxide
  • Dibenzepin
  • Dichloralphenazone
  • Diclofenac
  • Dicumarol
  • Dienogest
  • Difenoxin
  • Diflunisal
  • Digitalis
  • Digitoxin
  • Digoxin
  • Dihydroartemisinin
  • Dihydrocodeine
  • Dilevalol
  • Diltiazem
  • Diphenhydramine
  • Diphenoxylate
  • Dipyridamole
  • Dipyrone
  • Dolasetron
  • Domperidone
  • Donepezil
  • Dothiepin
  • Doxepin
  • Doxorubicin
  • Doxorubicin Hydrochloride Liposome
  • Doxylamine
  • Dronedarone
  • Droperidol
  • Drospirenone
  • Droxicam
  • Duloxetine
  • Edoxaban
  • Elbasvir
  • Eletriptan
  • Eliglustat
  • Enflurane
  • Enoxacin
  • Enoxaparin
  • Entacapone
  • Eplerenone
  • Epoprostenol
  • Eptifibatide
  • Ergonovine
  • Erlotinib
  • Erythromycin
  • Escitalopram
  • Eslicarbazepine Acetate
  • Estazolam
  • Estradiol Cypionate
  • Estradiol Valerate
  • Eszopiclone
  • Ethacrynic Acid
  • Ethchlorvynol
  • Ethinyl Estradiol
  • Ethopropazine
  • Ethylmorphine
  • Ethynodiol Diacetate
  • Etintidine
  • Etodolac
  • Etofenamate
  • Etonogestrel
  • Etoricoxib
  • Etravirine
  • Felbinac
  • Fenoprofen
  • Fentanyl
  • Fepradinol
  • Feprazone
  • Feverfew
  • Flibanserin
  • Floctafenine
  • Fluconazole
  • Flufenamic Acid
  • Flunitrazepam
  • Fluocortolone
  • Fluoxetine
  • Fluphenazine
  • Flurazepam
  • Flurbiprofen
  • Fluspirilene
  • Fluvoxamine
  • Fondaparinux
  • Fosaprepitant
  • Fosphenytoin
  • Fospropofol
  • Frovatriptan
  • Furazolidone
  • Furosemide
  • Ginkgo
  • Glimepiride
  • Glipizide
  • Glyburide
  • Golimumab
  • Gossypol
  • Granisetron
  • Grazoprevir
  • Guanethidine
  • Guselkumab
  • Halazepam
  • Haloperidol
  • Halothane
  • Heparin
  • Hexobarbital
  • Hyaluronidase
  • Hydrochlorothiazide
  • Hydrocodone
  • Hydrocortisone
  • Hydroflumethiazide
  • Hydromorphone
  • Hydroxytryptophan
  • Hydroxyzine
  • Ibuprofen
  • Idelalisib
  • Idrocilamide
  • Ifosfamide
  • Iloprost
  • Imatinib
  • Imipenem
  • Imipramine
  • Indapamide
  • Indinavir
  • Indomethacin
  • Iobenguane I 123
  • Iproniazid
  • Isocarboxazid
  • Isoflurane
  • Isoniazid
  • Itraconazole
  • Ketamine
  • Ketazolam
  • Ketobemidone
  • Ketoconazole
  • Ketoprofen
  • Lanreotide
  • Ledipasvir
  • Lepirudin
  • Levalbuterol
  • Levobunolol
  • Levofloxacin
  • Levomilnacipran
  • Levonorgestrel
  • Levorphanol
  • Licorice
  • Linezolid
  • Lisdexamfetamine
  • Lithium
  • Lofepramine
  • Lopinavir
  • Lorazepam
  • Lorcaserin
  • Lormetazepam
  • Lornoxicam
  • Loxapine
  • Loxoprofen
  • Lumiracoxib
  • Magnesium Salicylate
  • Meadowsweet
  • Meclizine
  • Meclofenamate
  • Medazepam
  • Medroxyprogesterone Acetate
  • Mefenamic Acid
  • Melitracen
  • Meloxicam
  • Melperone
  • Memantine
  • Meperidine
  • Mephenesin
  • Mephobarbital
  • Meprobamate
  • Meptazinol
  • Mesalamine
  • Mesoridazine
  • Mestranol
  • Metaxalone
  • Metformin
  • Methadone
  • Methamphetamine
  • Methdilazine
  • Methocarbamol
  • Methohexital
  • Methotrexate
  • Methotrimeprazine
  • Methoxyflurane
  • Methyclothiazide
  • Methyldopa
  • Methylene Blue
  • Methylergonovine
  • Methylprednisolone
  • Metildigoxin
  • Metipranolol
  • Metolazone
  • Mexiletine
  • Midazolam
  • Midodrine
  • Mifepristone
  • Milnacipran
  • Mirtazapine
  • Moclobemide
  • Molindone
  • Moricizine
  • Morniflumate
  • Morphine
  • Morphine Sulfate Liposome
  • Nabumetone
  • Nadolol
  • Nadroparin
  • Nalbuphine
  • Naproxen
  • Naratriptan
  • Nateglinide
  • Nefazodone
  • Nelfinavir
  • Nepafenac
  • Netupitant
  • Nialamide
  • Nicomorphine
  • Nicorandil
  • Nifedipine
  • Niflumic Acid
  • Nimesulide
  • Nimesulide Beta Cyclodextrin
  • Nimodipine
  • Nitrazepam
  • Nitrous Oxide
  • Norelgestromin
  • Norethindrone
  • Norgestimate
  • Norgestrel
  • Nortriptyline
  • Olanzapine
  • Olaparib
  • Olsalazine
  • Ombitasvir
  • Ondansetron
  • Opipramol
  • Opium
  • Opium Alkaloids
  • Orlistat
  • Orphenadrine
  • Oxaprozin
  • Oxazepam
  • Oxprenolol
  • Oxycodone
  • Oxymorphone
  • Oxyphenbutazone
  • Oxytocin
  • Palonosetron
  • Panobinostat
  • Papaveretum
  • Paramethasone
  • Parecoxib
  • Paregoric
  • Pargyline
  • Paritaprevir
  • Parnaparin
  • Paroxetine
  • Pefloxacin
  • Peginterferon Alfa-2a
  • Peginterferon Alfa-2b
  • Pemetrexed
  • Penbutolol
  • Pentazocine
  • Pentobarbital
  • Pentosan Polysulfate Sodium
  • Pentoxifylline
  • Perampanel
  • Perazine
  • Periciazine
  • Perphenazine
  • Phenelzine
  • Phenindione
  • Phenobarbital
  • Phenprocoumon
  • Phenylbutazone
  • Phenyl Salicylate
  • Phenytoin
  • Piketoprofen
  • Pimozide
  • Pindolol
  • Piperacetazine
  • Piperaquine
  • Pipotiazine
  • Piracetam
  • Piritramide
  • Piroxicam
  • Pixantrone
  • Pneumococcal 13-Valent Vaccine, Diphtheria Conjugate
  • Polythiazide
  • Posaconazole
  • Pralatrexate
  • Pranoprofen
  • Prasugrel
  • Prazepam
  • Prednisolone
  • Prednisone
  • Primidone
  • Procarbazine
  • Prochlorperazine
  • Proglumetacin
  • Promazine
  • Promethazine
  • Propofol
  • Propranolol
  • Propyphenazone
  • Proquazone
  • Protein C
  • Protriptyline
  • Quazepam
  • Quetiapine
  • Ramelteon
  • Rasagiline
  • Reboxetine
  • Regadenoson
  • Remifentanil
  • Remoxipride
  • Repaglinide
  • Reteplase, Recombinant
  • Reviparin
  • Ritonavir
  • Rivaroxaban
  • Rizatriptan
  • Rofecoxib
  • Salicylamide
  • Salicylic Acid
  • Salsalate
  • Saquinavir
  • Secobarbital
  • Secukinumab
  • Selegiline
  • Sertindole
  • Sertraline
  • Sibutramine
  • Simeprevir
  • Sirolimus
  • Sodium Oxybate
  • Sodium Salicylate
  • Sonidegib
  • Sotalol
  • Spironolactone
  • St John's Wort
  • Sufentanil
  • Sulfasalazine
  • Sulindac
  • Sulpiride
  • Sumatriptan
  • Sunitinib
  • Suvorexant
  • Tacrolimus
  • Tapentadol
  • Telaprevir
  • Telithromycin
  • Temazepam
  • Teniposide
  • Tenofovir Alafenamide
  • Tenoxicam
  • Tertatolol
  • Thiabendazole
  • Thiethylperazine
  • Thiopental
  • Thiopropazate
  • Thioridazine
  • Tianeptine
  • Tiaprofenic Acid
  • Ticagrelor
  • Ticlopidine
  • Tilidine
  • Timolol
  • Tinzaparin
  • Tiotropium
  • Tirofiban
  • Tizanidine
  • Tolazamide
  • Tolbutamide
  • Tolfenamic Acid
  • Tolmetin
  • Tolonium Chloride
  • Tolvaptan
  • Topiramate
  • Torsemide
  • Tramadol
  • Tranylcypromine
  • Trazodone
  • Treprostinil
  • Triamterene
  • Triazolam
  • Trichlormethiazide
  • Trifluoperazine
  • Trifluperidol
  • Triflupromazine
  • Trimeprazine
  • Trimipramine
  • Trolamine Salicylate
  • Troleandomycin
  • Tryptophan
  • Ulipristal
  • Valdecoxib
  • Varicella Virus Vaccine
  • Velpatasvir
  • Vemurafenib
  • Venetoclax
  • Venlafaxine
  • Verapamil
  • Vilazodone
  • Vorapaxar
  • Voriconazole
  • Vortioxetine
  • Warfarin
  • Xipamide
  • Zaleplon
  • Zileuton
  • Ziprasidone
  • Zolmitriptan
  • Zolpidem
  • Zopiclone
  • Zotepine

Interactions with Food/Tobacco/Alcohol

Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. Discuss with your healthcare professional the use of your medicine with food, alcohol, or tobacco.

Using medicines in this class with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use your medicine, or give you special instructions about the use of food, alcohol, or tobacco.

  • Ethanol
  • Grapefruit Juice
  • Tobacco

Other Medical Problems

The presence of other medical problems may affect the use of medicines in this class. Make sure you tell your doctor if you have any other medical problems, especially:

  • Alcohol abuse (or history of)—Acetaminophen-containing medicines increase the chance of liver damage; also, some of the liquid medicines contain a large amount of alcohol.
  • Anemia or
  • Gout or
  • Hemophilia or other bleeding problems or
  • Stomach ulcer or other stomach problems—These conditions may become worse if you are taking a combination medicine containing aspirin or another salicylate.
  • Brain disease or injury or
  • Colitis or
  • Convulsions (seizures) (history of) or
  • Diarrhea or
  • Gallbladder disease or gallstones—These conditions may become worse if you are taking a combination medicine containing codeine, dihydrocodeine, hydrocodone, or hydromorphone
  • Cystic fibrosis (in children)—Side effects of iodinated glycerol may be more likely in children with cystic fibrosis.
  • Diabetes mellitus (sugar diabetes)—Decongestants may put diabetic patients at greater risk of having heart or blood vessel disease.
  • Emphysema, asthma, or chronic lung disease (especially in children)—Salicylate-containing medicine may cause an allergic reaction in which breathing becomes difficult.
  • Enlarged prostate or
  • Urinary tract blockage or difficult urination—Some of the effects of anticholinergics (e.g., homatropine) or antihistamines may make urinary problems worse.
  • Glaucoma—A slight increase in inner eye pressure may occur with the use of anticholinergics (e.g., homatropine) or antihistamines, which may make the condition worse.
  • Heart or blood vessel disease or
  • High blood pressure—Decongestant-containing medicine may increase the blood pressure and speed up the heart rate; also, caffeine-containing medicine, if taken in large amounts, may speed up the heart rate.
  • Kidney disease—This condition may increase the chance of side effects of this medicine because the medicine may build up in the body.
  • Liver disease—Liver disease increases the chance of side effects because the medicine may build up in the body; also, if liver disease is severe, there is a greater chance that aspirin-containing medicine may cause bleeding.
  • Thyroid disease—If an overactive thyroid has caused a fast heart rate, the decongestant in this medicine may cause the heart rate to speed up further; also, if the medicine contains narcotic antitussives (e.g., codeine), iodides (e.g., iodinated glycerol), or salicylates, the thyroid problem may become worse.

Actifed Plus Head Cold And Sinus Extra Strength Side Effects

Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Although serious side effects occur rarely when this medicine is taken as recommended, they may be more likely to occur if: too much medicine is taken, it is taken in large doses, or it is taken for a long period of time.

Get emergency help immediately if any of the following symptoms of overdose occur:

For narcotic antitussive (codeine, dihydrocodeine, hydrocodone, or hydromorphone)-containing

If you are a nursing mother and you notice any of the following symptoms of overdose in your baby, get emergency help immediately:

  • Cold, clammy skin
  • confusion (severe)
  • convulsions (seizures)
  • drowsiness or dizziness (severe)
  • nervousness or restlessness (severe)
  • pinpoint pupils of eyes
  • slow heartbeat
  • slow or troubled breathing
  • Difficulty breathing
  • difficulty nursing
  • increased sleepiness (more than usual)
  • limpness
For acetaminophen-containing
  • Diarrhea
  • increased sweating
  • loss of appetite
  • nausea or vomiting
  • stomach cramps or pain
  • swelling or tenderness in the upper abdomen or stomach area
For salicylate-containing
  • Any loss of hearing
  • bloody urine
  • confusion
  • convulsions (seizures)
  • dizziness or lightheadedness
  • drowsiness (severe)
  • excitement or nervousness (severe)
  • fast or deep breathing
  • fever
  • hallucinations (seeing, hearing, or feeling things that are not there)
  • increased sweating
  • nausea or vomiting (severe or continuing)
  • shortness of breath or troubled breathing (for salicylamide only)
  • stomach pain (severe or continuing)
  • uncontrollable flapping movements of the hands, especially in elderly patients
  • unusual thirst
  • vision problems
For decongestant-containing
  • Fast, pounding, or irregular heartbeat
  • headache (continuing and severe)
  • nausea or vomiting (severe)
  • nervousness or restlessness (severe)
  • shortness of breath or troubled breathing (severe or continuing)

Check with your doctor as soon as possible if any of the following side effects occur:

For all combinations
  • Skin rash, hives, and/or itching
For antihistamine- or anticholinergic-containing
  • Clumsiness or unsteadiness
  • convulsions (seizures
  • drowsiness (severe)
  • dryness of mouth, nose, or throat (severe)
  • flushing or redness of face
  • hallucinations (seeing, hearing, or feeling things that are not there)
  • restlessness (severe)
  • shortness of breath or troubled breathing
  • slow or fast heartbeat
For iodine-containing
  • Headache (continuing)
  • increased watering of mouth
  • loss of appetite
  • metallic taste
  • skin rash, hives, or redness
  • sore throat
  • swelling of face, lips, or eyelids
For acetaminophen-containing
  • Unexplained sore throat and fever
  • unusual tiredness or weakness
  • yellow eyes or skin

Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

  • Constipation
  • decreased sweating
  • difficult or painful urination
  • dizziness or lightheadedness
  • drowsiness
  • dryness of mouth, nose, or throat
  • false sense of well-being
  • increased sensitivity of skin to sun
  • nausea or vomiting
  • nightmares
  • stomach pain
  • thickening of mucus
  • trouble in sleeping
  • unusual excitement, nervousness, restlessness, or irritability
  • unusual tiredness or weakness

Not all of the side effects listed above have been reported for each of these medicines, but they have been reported for at least one of them. There are some similarities among these combination medicines, so many of the above side effects may occur with any of these medicines.

Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.

Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.

Allergies

Tell your doctor if you have ever had any unusual or allergic reaction to medicines in this group or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.

Geriatric

The elderly are usually more sensitive to the effects of this medicine. Confusion, difficult or painful urination, dizziness, drowsiness, feeling faint, or dryness of mouth, nose, or throat may be more likely to occur in elderly patients. Also, nightmares or unusual excitement, nervousness, restlessness, or irritability may be more likely to occur in the elderly.

Drug Interactions

Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking any of these medicines, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using medicines in this class with any of the following medicines is not recommended. Your doctor may decide not to treat you with a medication in this class or change some of the other medicines you take.

  • Defibrotide
  • Dichlorphenamide
  • Influenza Virus Vaccine, Live
  • Ketorolac
  • Linezolid
  • Rasagiline
  • Riociguat
  • Safinamide
  • Selegiline

Using medicines in this class with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

  • Abciximab
  • Acarbose
  • Aceclofenac
  • Acemetacin
  • Alipogene Tiparvovec
  • Almotriptan
  • Alteplase, Recombinant
  • Amiloride
  • Amineptine
  • Amitriptyline
  • Amitriptylinoxide
  • Amoxapine
  • Amtolmetin Guacil
  • Anagrelide
  • Anisindione
  • Apixaban
  • Ardeparin
  • Argatroban
  • Aspirin
  • Bemiparin
  • Bendroflumethiazide
  • Benzthiazide
  • Beta Glucan
  • Betamethasone
  • Bivalirudin
  • Bromfenac
  • Budesonide
  • Bufexamac
  • Bumetanide
  • Buprenorphine
  • Bupropion
  • Cangrelor
  • Celecoxib
  • Certoparin
  • Chlorothiazide
  • Chlorpropamide
  • Chlorthalidone
  • Choline Salicylate
  • Cilostazol
  • Citalopram
  • Clomipramine
  • Clonixin
  • Clopamide
  • Clopidogrel
  • Cortisone
  • Cyclopenthiazide
  • Cyclosporine
  • Dabigatran Etexilate
  • Dalteparin
  • Danaparoid
  • Deflazacort
  • Desipramine
  • Desirudin
  • Desvenlafaxine
  • Dexamethasone
  • Dexibuprofen
  • Dexketoprofen
  • Diazoxide
  • Dibenzepin
  • Diclofenac
  • Dicumarol
  • Diflunisal
  • Digoxin
  • Dipyridamole
  • Dipyrone
  • Dolasetron
  • Donepezil
  • Dothiepin
  • Doxepin
  • Droxicam
  • Duloxetine
  • Edoxaban
  • Enoxaparin
  • Eplerenone
  • Epoprostenol
  • Eptifibatide
  • Escitalopram
  • Ethacrynic Acid
  • Etodolac
  • Etofenamate
  • Etoricoxib
  • Felbinac
  • Fenoprofen
  • Fentanyl
  • Fentanyl Citrate
  • Fepradinol
  • Feprazone
  • Feverfew
  • Floctafenine
  • Flufenamic Acid
  • Fluocortolone
  • Fluoxetine
  • Flurbiprofen
  • Fluvoxamine
  • Fondaparinux
  • Furosemide
  • Ginkgo
  • Glimepiride
  • Glipizide
  • Glyburide
  • Gossypol
  • Granisetron
  • Heparin
  • Hydrochlorothiazide
  • Hydrocortisone
  • Hydroflumethiazide
  • Hydroxytryptophan
  • Ibuprofen
  • Iloprost
  • Imatinib
  • Imipramine
  • Indapamide
  • Indomethacin
  • Iobenguane I 123
  • Isoniazid
  • Ketoprofen
  • Lepirudin
  • Levomilnacipran
  • Lithium
  • Lofepramine
  • Lorcaserin
  • Lornoxicam
  • Loxoprofen
  • Lumiracoxib
  • Meadowsweet
  • Meclofenamate
  • Mefenamic Acid
  • Melitracen
  • Meloxicam
  • Meperidine
  • Metformin
  • Methotrexate
  • Methyclothiazide
  • Methylene Blue
  • Methylprednisolone
  • Metolazone
  • Milnacipran
  • Mirtazapine
  • Morniflumate
  • Nabumetone
  • Nadroparin
  • Naproxen
  • Nateglinide
  • Nefazodone
  • Nepafenac
  • Niflumic Acid
  • Nimesulide
  • Nimesulide Beta Cyclodextrin
  • Nortriptyline
  • Opipramol
  • Oxaprozin
  • Oxycodone
  • Oxymorphone
  • Oxyphenbutazone
  • Palonosetron
  • Paramethasone
  • Parecoxib
  • Parnaparin
  • Paroxetine
  • Peginterferon Alfa-2b
  • Pemetrexed
  • Pentosan Polysulfate Sodium
  • Pentoxifylline
  • Phenindione
  • Phenprocoumon
  • Phenylbutazone
  • Piketoprofen
  • Piracetam
  • Piroxicam
  • Pixantrone
  • Pneumococcal 13-Valent Vaccine, Diphtheria Conjugate
  • Polythiazide
  • Pralatrexate
  • Pranoprofen
  • Prasugrel
  • Prednisolone
  • Prednisone
  • Proglumetacin
  • Propyphenazone
  • Proquazone
  • Protein C
  • Protriptyline
  • Reboxetine
  • Repaglinide
  • Reteplase, Recombinant
  • Reviparin
  • Rivaroxaban
  • Rofecoxib
  • Salicylic Acid
  • Salsalate
  • Sertraline
  • Sibutramine
  • Sodium Salicylate
  • Spironolactone
  • Sulindac
  • Tacrolimus
  • Tenoxicam
  • Tianeptine
  • Tiaprofenic Acid
  • Ticagrelor
  • Ticlopidine
  • Tinzaparin
  • Tiotropium
  • Tirofiban
  • Tolazamide
  • Tolbutamide
  • Tolfenamic Acid
  • Tolmetin
  • Torsemide
  • Tramadol
  • Trazodone
  • Treprostinil
  • Triamterene
  • Trichlormethiazide
  • Trimipramine
  • Valdecoxib
  • Varicella Virus Vaccine
  • Venlafaxine
  • Vilazodone
  • Vorapaxar
  • Vortioxetine
  • Warfarin
  • Xipamide
  • Ziprasidone

Other Medical Problems

The presence of other medical problems may affect the use of medicines in this class. Make sure you tell your doctor if you have any other medical problems, especially:

  • Alcohol abuse—Acetaminophen-containing medicines increase the chance of liver damage
  • Asthma, allergies, and nasal polyps, history of, or
  • Asthma attacks—Taking a salicylate-containing medicine may cause an allergic reaction in which breathing becomes difficult; also, although antihistamines open tightened bronchial passages, other effects of the antihistamines may cause secretions to become thick so that during an asthma attack it might be difficult to cough them up
  • Type 2 diabetes mellitus—The decongestant in this medicine may put the patient with diabetes at a greater risk of having heart or blood vessel disease
  • Enlarged prostate or
  • Urinary tract blockage or difficult urination—Some of the effects of antihistamines may cause urinary problems to get worse
  • Glaucoma—A slight increase in inner eye pressure may occur
  • Gout—Aspirin- or sodium salicylate-containing medicine may make the gout worse and reduce the benefit of the medicines used for gout
  • Heart or blood vessel disease or
  • High blood pressure—The decongestant in this medicine may cause the blood pressure to increase and may also speed up the heart rate; also, caffeine-containing medicine, if taken in large amounts, may have a similar effect on the heart
  • Hemophilia or other bleeding problems—Aspirin- or sodium salicylate-containing medicine increases the chance of bleeding
  • Hepatitis or other liver disease—There is a greater chance of side effects because the medicine is not broken down and may build up in the body; also, if liver disease is severe there is a greater chance that aspirin-containing medicine may cause bleeding
  • Kidney disease (severe)—The kidneys may be affected, especially if too much of this medicine is taken for a long time
  • Overactive thyroid—If the overactive thyroid has caused a fast heart rate, the decongestant in this medicine may cause the heart rate to speed up further
  • Stomach ulcer or other stomach problems—Salicylate-containing medicine may make the ulcer worse or cause bleeding of the stomach

Dosing

The dose medicines in this class will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of these medicines. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

For cold symptoms and sinus pain and congestion:

  • For regular (short-acting) oral dosage forms (chewable tablets, capsules, liquid, or tablets):
    • Adults and children 12 years of age and older—Usually the dose is 1 to 2 capsules or tablets, or 1 teaspoonful of liquid, every four to six hours.
    • Children 6 to 12 years of age—Usually the dose is 1 tablet, 4 chewable tablets, or 1 to 2 teaspoonfuls of liquid every four hours.
    • Children 4 to 6 years of age—Use and dose must be determined by your doctor.
    • Children and infants up to 4 years of age—Use is not recommended .
  • For oral dosage forms that must be dissolved (effervescent tablets or powder):
    • Adults and children 12 years of age and older—Usually the dose is 2 effervescent tablets or the contents of 1 packet of powder dissolved as directed on the package.
    • Children 4 to 12 years of age—Use and dose must be determined by your doctor.
    • Children and infants up to 4 years of age—Use is not recommended .
  • For long-acting oral dosage forms (tablets):
    • Adults and children 12 years of age and older—Usually the dose is 1 to 2 tablets every 12 hours.
    • Children 4 to 12 years of age—Use and dose must be determined by your doctor.
    • Children and infants up to 4 years of age—Use is not recommended .
(web3)